Alert archive / Puerto Rico / Flash Flood Warnings in 2006

Flash Flood Warning 61, NWS JSJ

July 30, 2006

NWS JSJ issued this flash flood warning at Jul 30, 2006, 1:17 AM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2006, 1:17 AM CDT (06:17 UTC)
Expired
Jul 30, 2006, 8:15 PM CDT
In force
19 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 300621
FFWSJU
PRC007-009-015-019-021-025-029-031-033-035-037-041-043-045-047-051-
053-057-061-063-069-077-085-087-089-095-103-105-107-109-119-123-127-
129-133-135-137-139-143-145-151-300915-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
217 AM AST SUN JUL 30 2006

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING...
  FOR ALL MUNICIPALITIES EAST OF A LINE FROM SANTA ISABEL NORTH TO
  VEGA BAJA IN PUERTO RICO

* UNTIL 515 AM AST

* AT 216 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN MOVING SOUTHWEST TO NORTHEAST ACROSS THE WARNING 
  AREA. RIVERS WILL REACT RAPIDLY ACROSS THE WARNING AREA AS WELL.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TOA BAJA...
  RIO GRANDE...LOIZA...VEGA BAJA...CATANO...BAYAMON...VEGA 
  ALTA...TOA ALTA...SAN JUAN...LUQUILLO...CAROLINA AND DORADO.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 1808 6568 1795 6585 1785 6644 1820 6640
      1833 6639 1848 6639 1848 6601 1849 6576
      1827 6556

$$

ET
1 follow-up statement
000 
WGCA72 TJSJ 300917
FFSSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
509 AM AST SUN JUL 30 2006

PRC007-009-015-019-021-025-029-031-033-035-037-041-043-045-047-051-
053-057-061-063-069-077-085-087-089-095-103-105-107-109-119-123-127-
129-133-135-137-139-143-145-151-300919-
DORADO-CANOVANAS-CAROLINA-CAGUAS-CIDRA-COAMO-CAYEY-COROZAL-COMERIO-
AIBONITO-AGUAS
BUENAS-ARROYO-BARRANQUITAS-JUNCOS-GURABO-LUQUILLO-PATILLAS-MAUNABO-
OROCOVIS-NAGUABO-NARANJITO-SAN JUAN-TOA ALTA-SAN
LORENZO-YABUCOA-TRUJILLO ALTO-VEGA ALTA-LAS
PIEDRAS-BAYAMON-CEIBA-GUAYAMA-FAJARDO-HUMACAO-GUAYNABO-CATANO-VEGA
BAJA-SALINAS-SANTA ISABEL-LOIZA-RIO GRANDE-TOA BAJA-
509 AM AST SUN JUL 30 2006

...THE FLASH FLOOD WARNING WILL EXPIRE AT 515 AM AST FOR THE
FOLLOWING MUNICIPALITIES...

IN PUERTO RICO
     DORADO...CANOVANAS...CAROLINA...CAGUAS...CIDRA...COAMO...
     CAYEY...COROZAL...COMERIO...AIBONITO...AGUAS BUENAS...ARROYO...
     BARRANQUITAS...JUNCOS...GURABO...LUQUILLO...PATILLAS...
     MAUNABO...OROCOVIS...NAGUABO...NARANJITO...SAN JUAN...TOA
     ALTA...SAN LORENZO...YABUCOA...TRUJILLO ALTO...VEGA ALTA...LAS
     PIEDRAS...BAYAMON...CEIBA...GUAYAMA...FAJARDO...HUMACAO...
     GUAYNABO...CATANO...VEGA BAJA...SALINAS...SANTA ISABEL...
     LOIZA...RIO GRANDE AND TOA BAJA


AT 500 AM...DOPPLER RADAR INDICATED THAT RAINFALL ACROSS PUERTO RICO 
HAD DIMINISHED OR MOVED OFF SHORE.  USGS RIVER GAGES SHOWED THAT ALL 
RIVERS WERE SUBSIDING...THEREFORE THE FLASH FLOOD WARNING FOR ALL 
FOR ALL MUNICIPALITIES EAST OF A LINE FROM SANTA ISABEL NORTH TO
VEGA BAJA IN PUERTO RICO HAVE BEEN CANCELED. 

HOWEVER...IF YOU LIVE IN THE AREA PREVIOUSLY UNDER A 
WARNING...PLEASE CONTINUE TO WATCH THE WEATHER. SOME 
RIVERS...STREAMS...CREEKS REMAIN HIGH. ANY ADDITIONAL RAINFALL MAY 
RESULT IN THE ISSUANCE OF ADDITIONAL WARNINGS. A FLASH FLOOD WATCH 
REMAINS IN EFFECT FOR ALL OF PUERTO RICO.

LAT...LON 1808 6568 1795 6585 1785 6644 1820 6640
      1833 6639 1848 6639 1848 6601 1849 6576
      1827 6556

$$

ET

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 9:57 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Jul 29, 9:57 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1057 PM AST SAT JUL 29 2006

.UPDATE...
THE TROPICAL WAVE HAS EXITED THE AREA...WITH THE LLVL NORTHERN
VORTEX AND ASSOCIATED WIND SURGE HAVING RACED THROUGH LAST NIGHT
AND IS NOW INITIATING CONVECTION S THROUGH SW OF JAMAICA...WHILE
MID LEVEL CYCLONIC TURNING HAS BECOME EVIDENT IN STLT IMAGERY LATE
THIS AFTERNOON AND EVENING...NOW ALONG ALMOST 71W. AMPLE LOW TO
MID LEVEL MOISTURE STILL TRAILS THE WAVE TO ALMOST 60W AND IS
IGNITING INTO CLUSTERS OF DEEP CONVECTION ACROSS THE AREA UNDER
ANTICYCLONIC OUTFLOW. THIS WEATHER WILL CONTINUE TO AFFECT THE
LOCAL AREA OVERNIGHT THROUGH THE MORNING HOURS BEFORE A
SIGNIFICANT SELY LLVL WIND SHIFT OCCURS...AND SAL BEGINS TO ADVECT
INTO THE AREA. I DO NOT THINK THIS WILL INHIBIT DIURNAL CONVECTION
SIGNIFICANTLY ACROSS PR TOMORROW AND HAVE ALTERED THE SUNDAY
FORECAST AND THEN BRING THE HAZE AND DRIER CONDITIONS INTO THE
AREA FOR SUNDAY EVENING-NIGHT.

NEXT TROPICAL WAVE NOW ALONG 49 WEST IS MAKING FOR DIFFICULT
FORECAST LOCALLY FOR MID WEEK. GFS WANTS TO STRETCH AND PULL THIS
SYSTEM N AND NW OVER THE NEXT FEW DAYS IN RESPONSE TO A SINKING TUTT
LOW CURRENTLY TO ITS NW. SOME EVIDENCE OF THAT CAN BE SEEN IN THE
MID LEVEL CLOUDS ASSOCIATED WITH THE WAVE. HOWEVER...THE SUITE OF
NHC MODELS MAINTAIN A GENERAL WNW MOTION OF THE WAVE AND
UNDERNEATH STRONG SHEARING BY THE TUTT LOW...AND INTO THE
CARIBBEAN AND SOUTH OF THE LOCAL AREA BY TUESDAY NIGHT...WHILE
DYNAMICAL MODELS SHOW NO INTENSIFICATION. WILL THUS HAVE TO WAIT
AND WATCH THIS EVOLVE OVER THE NEXT FEW DAYS. THIS APPEARS TO BE A
SIGN THE TROPICAL ATLANTIC CONDITIONS ARE BECOMING MORE FAVORABLE
AS ATLC HIGH PRESSURE RIDGE HAS FINALLY WEAKENED CONSIDERABLY. 70

&&

.PREV DISCUSSION...
DISCUSSION...SHOWERS AND THUNDERSTORMS HAVE BEEN AFFECTING THE
LOCAL AREA SINCE EARLY THIS MORNING. PERIODS OF HEAVY RAIN
CONTINUE TO AFFECT THE U.S. VIRGIN ISLANDS AND THE EAST NORTHEAST
SECTION OF PUERTO RICO. THE ISLANDS OF CULEBRA AND VIEQUES SHALL
EXPERIENCE WITHIN THE NEXT HOUR...A GROUP OF HEAVY SHOWERS AND
SCATTERED THUNDERSTORMS THAT LATER WILL ENTER THE EAST COAST OF
PUERTO RICO. A FLASH FLOOD WATCH HAS BEEN EXTENDED THIS AFTERNOON
FOR THE U.S. VIRGIN ISLANDS...CULEBRA...VIEQUES AND THE EASTERN
HALF OF PUERTO RICO UNTIL 800 PM AST THIS EVENING. THIS WEATHER
IS ASSOCIATED WITH A TROPICAL WAVE PASSAGE THROUGH THE LOCAL AREA.
THIS WAVE WILL CONTINUE TO AFFECT THE LOCAL ISLANDS FOR THE REST
OF THIS AFTERNOON THROUGH THE EARLY EVENING HOURS BEFORE WE SEE
AN IMPROVEMENT ON THE WEATHER CONDITIONS LATE TONIGHT INTO SUNDAY.
SAHARAN DUST WILL BE PRESENT ON SUNDAY AND AT LEAST FOR THE FIRST
PART OF THE WEEK. THIS SAHARAN DUST IN COMBINATION WITH A MORE
STABLE AIR MASS THAT WILL MOVE ACROSS THE AREA FOR THE NEXT COUPLE
OF DAYS...WILL LIMIT THE SHOWER AND THUNDERSTORM ACTIVITY ACROSS
THE FA.

A TROPICAL WAVE LOCATED NEARBY 45W ACROSS THE CENTRAL ATLANTIC
THIS AFTERNOON...LOOKS LIKE IS HAVING TROUBLE TO GET BETTER
ORGANIZE. HOWEVER...THIS SYSTEM IS FORECAST TO GAIN INTENSITY
WITHIN THE NEXT DAY OR SO AND BECOME A TROPICAL DEPRESSION
ACCORDING TO THE NATIONAL HURRICANE EXPERTS. STAY TUNED FOR UPDATED
INFORMATION AS THIS TROPICAL DISTURBANCE ADVANCES ACROSS THE
ATLANTIC WATERS.

MARINE...SEA CONDITIONS ARE EXPECTED TO BE VERY ROUGH AND CHOPPY MAINLY DUE
TO THE WINDS ACTION WHICH WILL BE BLOWING AT SPEEDS OF 20 TO 25
MPH WITH HIGHER GUSTS ESPECIALLY IN THE VICINITY OF THE SHOWERS.
SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL LOCAL ATLANTIC AND
CARIBBEAN WATERS.

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&
Hazardous weather outlook, Jul 29, 5:30 AM CDT, 19 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST SAT JUL 29 2006

PRZ001>013-AMZ710>750-301000-
630 AM AST SAT JUL 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...A TROPICAL WAVE LOCATED WILL CONTINUE TO MOVE
ACROSS THE AREA TODAY AND TONIGHT. THE TROPICAL WAVE WILL BRING
NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE
AREA. THE THREAT FOR FLASH FLOODING EXISTS ACROSS SECTIONS OF PUERTO
RICO...MAINLY THE EASTERN HALF OF MAINLAND PUERTO RICO. SUSTAINED
WINDS OF 25 MPH OR MORE CAN BE EXPECT ACROSS THE HIGHER ELEVATIONS
OF PUERTO RICO TODAY...AND ACROSS ALL OF PUERTO RICO...CULEBRA AND
VIEQUES IN SHOWERS AND THUNDERSTORMS. THE WINDS WILL DECREASE
GRADUALLY DURING THE NEXT 24 HOURS. MARINE CONDITIONS WILL VERY
CONFUSED AND CHOPPY...SMALL CRAFT ADVISORIES WILL CONTINUE IN EFFECT
FOR ALL THE ATLANTIC AND CARIBBEAN COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...LINGERING MOISTURE ASSOCIATED WITH
TROPICAL WAVE IS EXPECTED TO AFFECT THE LOCAL AREA THROUGH THE REST
OF THE WEEKEND. THE NEXT TROPICAL WAVE COULD AFFECT THE LOCAL AREA
LATER THIS WEEK.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

VIZ001-002-AMZ710>730-301000-
630 AM AST SAT JUL 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...A TROPICAL WAVE LOCATED WILL CONTINUE TO MOVE
ACROSS THE AREA TODAY AND TONIGHT. THE TROPICAL WAVE WILL BRING
NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE
AREA. SUSTAINED WINDS OF 25 MPH OR MORE CAN BE EXPECT ACROSS THE
HIGHER ELEVATIONS OF ST CROIX TODAY...AND ACROSS ALL THE U.S. VIRGIN
ISLANDS IN SHOWERS AND THUNDERSTORMS. THE WINDS WILL DECREASE
GRADUALLY DURING THE NEXT 24 HOURS. MARINE CONDITIONS WILL VERY
CONFUSED AND CHOPPY...SMALL CRAFT ADVISORIES WILL CONTINUE IN EFFECT
FOR ALL THE ATLANTIC AND CARIBBEAN COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...LINGERING MOISTURE ASSOCIATED WITH
TROPICAL WAVE IS EXPECTED TO AFFECT THE LOCAL AREA THROUGH THE REST
OF THE WEEKEND. THE NEXT TROPICAL WAVE COULD AFFECT THE LOCAL AREA
LATER THIS WEEK.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 11:45 PM CDTFlash Flood WarningJSJ19 hr
Jul 30, 12:38 AM CDTFlash Flood WarningJSJ17 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.